Ask a doctor

Xeomin Ran in my Eye Accidently What Should I Do? I'm Very Scared

I received xeomin in my forehead today as the doctor was pulling the needle out I felt liquid quickly running down my forehead and it ran into my eye. I am so scared now that something is going to happen to my eye please any insight would be so helpful.

Doctor Answers (9)

Xeomin Ran in my Eye Accidently What Should I Do?

+1

Hi Marilyn,

 You have nothing to worry about, a small amount of Xeomin will not cause any harm to the eye. 


Los Angeles Plastic Surgeon
5.0 out of 5 stars 230 reviews

Xeomin Ran in my Eye Accidently What Should I Do? I'm Very Scared

+1

A small amount of "drippage" (not a medical term) can occur with injections of neuromodulators such as Botox, Xeomin and Dysport, but I am unaware of any harmful effects as a result of this.  It is reasonable to wash out your eye with a plain saline solution and to see your MD in routine followup, or even an ophthalmologist if you are particularly concerned, but I don't think there is a scientific basis for that concern.

I hope that this helps and good luck,

Dr. E

Alan M. Engler, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 154 reviews

Doubtful you will notice anything with Xeomin in your eye

+1

Like most injectors, there are times when I have had a drop or two of toxin solution drip from the end of the needle into a patient's eye.  I have never seen any unwanted effects when this has happened.  In order to have an effect, these toxins must be introduced into the muscle where they can access the junction between nerve cells and muscle cells, and this just cannot happen by simply dripping the solution into the eye.  This is similar to the other questions about topical neurotoxin creams.  The bottom line:  Don't worry.

Joseph L. Grzeskiewicz, MD
San Diego Plastic Surgeon
5.0 out of 5 stars 18 reviews

You might also like...

Should you be concerned if Xeomin or Botox ran into your eye?

+1

No. I have been injecting Botox since 1989 and over the years occasionally this has occurred either to my patients or to patients referred to me after this had taken place.  I have never seen (or heard) of any type of problem arising from a small amount of these drugs coming into contact with the eye.  You can relax and stop worrying!

Brian Biesman, MD
Nashville Oculoplastic Surgeon
5.0 out of 5 stars 24 reviews

Xeomin complications

+1

Xeomin and Botox are unlikely to produce any muscle weakness that is clinically evident.  I would recommend a one week follow up to assess just to make sure. 

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
5.0 out of 5 stars 49 reviews

Xeomin Treatment

+1

Hello and thank you for the question.

You shouldn't experience any ill-effects from having a drop of Xeomin fall onto your conjunctiva.  If you're overly concerned, you may consider following up with your doctor 2 weeks post-treatment. In all likelihood you will be just fine. 

Kindest Regards,

Glenn Vallecillos, M.D., F.A.C.S. 

Glenn Vallecillos, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 20 reviews

Xeomin for wrinkles dropped in eye

+1

I have never heard of Botox Cosmetic, Dysport or Xeomin having caused a problem with the eye if some liquid dropped in the eye, and I would think that in the last 20 years of cosmetic botox, and more years with ophthalmologists treating strabismus ("lazy eye") by injecting the muscles of the eye (not eyelid) that there would have been vocal reports from patients, the company or warnings from the FDA, by now. Please do see an ophthalmologist for an evaluation to obtain reassurance.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

There may be a tiny bit of conjunctival absorption but not much.

+1

Please let this go.  There is not harm from this.  Yes a little Xeomin was wasted but it certainly is not going to cause any harm.  Try to relax.  Breath deeply.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 17 reviews

Xeomin on the eye

+1

There is no topical absorption of botulinum toxin that I am aware of so I don't think anything will happen. The quantities are so minute that even if there were some absorption, it is highly unlikely that you will notice anything. Botulinum toxin has been used for years by ophthalmologist to treat strabismus. In that procedure, it is injected through the outer lining of the eye into the eye muscles so it is not an unusual location for botulinum.

Peter T. Truong, MD
Fresno Oculoplastic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.